Alert archive / Oregon / Frost Advisories in 2009
Frost Advisory 13, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Mar 10, 2009, 3:12 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 11, 2009, 1:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 3:12 AM PDT (10:12 UTC)
- In effect from
- Mar 11, 2009, 1:00 AM PDT
- Expired
- Mar 11, 2009, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 101012 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 312 AM PDT TUE MAR 10 2009 ORZ021-022-102300- /O.NEW.KMFR.FR.Y.0013.090311T0800Z-090311T1600Z/ /O.CON.KMFR.FR.Y.0012.000000T0000Z-090310T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 312 AM PDT TUE MAR 10 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. FROSTY READINGS WILL ABATE BY MID MORNING TODAY...HOWEVER TEMPERATURES WILL AGAIN DROP TO THE LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. HENCE...AREAS OF FROST SHALL RETURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
4 follow-up statements
000 WWUS76 KMFR 101555 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT TUE MAR 10 2009 ORZ021-022-110000- /O.EXP.KMFR.FR.Y.0012.000000T0000Z-090310T1600Z/ /O.CON.KMFR.FR.Y.0013.090311T0800Z-090311T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 855 AM PDT TUE MAR 10 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. TEMPERATURES WILL AGAIN DROP TO THE LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND AREAS OF FROST ARE EXPECTED ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
000 WWUS76 KMFR 102130 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 PM PDT TUE MAR 10 2009 ORZ021-022-111100- /O.CON.KMFR.FR.Y.0013.090311T0800Z-090311T1600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 230 PM PDT TUE MAR 10 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. TEMPERATURES WILL AGAIN DROP TO THE LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND AREAS OF FROST ARE EXPECTED ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STOCKTON
000 WWUS76 KMFR 111021 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 321 AM PDT WED MAR 11 2009 ORZ021-111830- /O.NEW.KMFR.FR.Y.0014.090312T0600Z-090312T1500Z/ /O.CON.KMFR.FR.Y.0013.000000T0000Z-090311T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 321 AM PDT WED MAR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. TEMPERATURES WILL WARM INTO THE UPPER 30S AND LOWER 40S BY 9 AM. HOWEVER...TEMPERATURES WILL AGAIN DROP TO THE LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY THURSDAY MORNING AND AREAS OF FROST ARE EXPECTED ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-111600- /O.CON.KMFR.FR.Y.0013.000000T0000Z-090311T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 321 AM PDT WED MAR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL WARM ABOVE THE FROST THRESHOLD THROUGH 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ STAVISH
000 WWUS76 KMFR 111602 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 AM PDT WED MAR 11 2009 ORZ021-120015- /O.EXP.KMFR.FR.Y.0013.000000T0000Z-090311T1600Z/ /O.CON.KMFR.FR.Y.0014.090312T0600Z-090312T1500Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 902 AM PDT WED MAR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. TEMPERATURES WILL AGAIN DROP TO THE LOWER TO MIDDLE 30S LATE TONIGHT INTO EARLY THURSDAY MORNING AND AREAS OF FROST ARE EXPECTED ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ORZ022-111715- /O.EXP.KMFR.FR.Y.0013.000000T0000Z-090311T1600Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 902 AM PDT WED MAR 11 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Mar 10, 3:07 AM PDT, 5 minutes earlier.
Area forecast discussion, Mar 10, 3:07 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
307 AM PDT TUE MAR 10 2009
.DISCUSSION...COLD NW FLOW CONTINUES IN THE WAKE OF MONDAYS
UPPER TROUGH PASSAGE. A WEAK UPPER LOW IS SEEN IN THE WATER VAPOR
CROSSING 130W/40N AND THIS WILL DIG SOUTH ALONG THE CA COAST
THROUGH TONIGHT. MEANWHILE SUBTLE TROFFING OCCURS ALONG THE PACNW
COAST AS A NORTHERLY 70 KT 300 MB JET DIGS INSIDE OF 130W.
OVERALL...CONTINUED PARTLY TO MOSTLY CLOUDY SKIES ARE ON TAP TODAY
WITH SOME LINGERING ISOLATED LIGHT MORNING RAIN OR SNOW SHOWERS.
ANOTHER COLD NIGHT IS ON TAP TONIGHT AND A FROST HEADLINE FOR THE
COAST IS AGAIN NECESSARY.
DRY AND WARMER WEATHER IS IN STORE FOR THE REMAINDER OF THE WEEK
AS HIGH PRESSURE BUILDS IN.
ANOTHER COLD FRONT IS EXPECTED IN SATURDAY WHICH SHOULD COOL THINGS
BACK DOWN SEVERAL DEGREES AND BRING RAIN AND SNOW CHANCES TO THE
AREA...HIGHEST ALONG AND WEST OF THE CASCADES IN OREGON. MODEL TRENDS
INDICATE THE CASCADES COULD PICK UP A COUPLE INCHES OF SNOW. CHANGES
WERE MADE TO THIS EXTENDED PERIOD WITH COORDINATION AMONG THE AREA
OFFICES.
THEREAFTER...THE FORECAST DRIES OUT BY SUNDAY WITH A WARNING TREND
EXPECTED IN SOUTH FLOW INTO EARLY NEXT WEEK. STAVISH
&&
.AVIATION...HIGHER MOUNTAIN OBSCURATION ALONG THE COAST
RANGE...UMPQUA AND CASCADES AS A MOIST ONSHORE FLOW CONTINUES.
AREAS OF MVFR CIGS IN THIS AREA THROUGH THE MORNING WITH RISING
BASES EXPECTED INTO MID AFTERNOON. VFR WEATHER TONIGHT INTO WEDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORZ021-ORZ022.
FROST ADVISORY FROM 1 AM TO 9 AM PDT WEDNESDAY FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 9 AM PDT THIS MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
STAVISHHazardous weather outlook, Mar 9, 1:30 PM PDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 130 PM PDT MON MAR 9 2009 ORZ021-022-101300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 130 PM PDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FROST ADVISORY IS IN EFFECT FROM 3AM THROUGH 9AM TUESDAY MORNING...SEE PRODUCT FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:02 AM PDT | Small Craft Advisory for Winds | MFR | 59 hr |
Nearby
Frost Advisories in Oregon, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.